Alert archive / California / Beach Hazards Statements in 2026
Beach Hazards Statement 1, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Feb 1, 2026, 1:16 AM PST for Orange County, California. It took effect at Feb 2, 2026, 4:00 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2026, 1:16 AM PST (09:16 UTC)
- In effect from
- Feb 2, 2026, 4:00 AM PST
- Expired
- Feb 2, 2026, 9:00 PM PST
- In force
- 17 hr
- Issued by
- NWS San Diego, CA
County Orange County, CA
The radar
The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3574 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335 WHUS46 KSGX 010916 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 116 AM PST Sun Feb 1 2026 CAZ043-012215- /O.NEW.KSGX.CF.Y.0001.260202T1200Z-260203T1800Z/ /O.NEW.KSGX.SU.Y.0001.260202T1200Z-260203T1800Z/ San Diego County Coastal Areas- 116 AM PST Sun Feb 1 2026 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM MONDAY TO 10 AM PST TUESDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM MONDAY TO 10 AM PST TUESDAY... * WHAT...Large breaking waves of 5 to 8 feet, with local sets to 9 feet on west-facing beaches. Large breaking waves in combination with higher than average tides will lead to minor coastal flooding, most likely during morning high tides. * WHERE...San Diego County Coastal Areas. * WHEN...From 4 AM Monday to 10 AM PST Tuesday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.4 feet (MLLW) at 08:53 AM PST Monday, 4.4 feet at 10:11 PM PST Monday, 5.9 feet at 09:34 AM PST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-012215- /O.NEW.KSGX.BH.S.0001.260202T1200Z-260203T0500Z/ Orange County Coastal Areas- 116 AM PST Sun Feb 1 2026 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * WHAT...Breaking waves of 4 to 6 feet with sets to 7 feet on west-facing beaches will combine with higher than average tides and lead to minor tidal overflow and local beach flooding. * WHERE...Orange County Coastal Areas. * WHEN...From late tonight through Monday evening. * IMPACTS...Minor tidal overflow, beach flooding, and coastal erosion most likely during times of high tides. * ADDITIONAL DETAILS...Predicted high tides at Newport Beach: 6.4 feet (MLLW) at 08:58 AM PST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
5 follow-up statements
462 WHUS46 KSGX 012152 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 152 PM PST Sun Feb 1 2026 CAZ043-020615- /O.CON.KSGX.CF.Y.0001.260202T1200Z-260203T1800Z/ /O.CON.KSGX.SU.Y.0001.260202T1200Z-260203T1800Z/ San Diego County Coastal Areas- 152 PM PST Sun Feb 1 2026 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 10 AM PST TUESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 10 AM PST TUESDAY... * WHAT...Large breaking waves of 5 to 8 feet, with local sets to 9 feet on west-facing beaches. Large breaking waves in combination with higher than average tides will lead to minor coastal flooding, most likely during morning high tides. * WHERE...San Diego County Coastal Areas. * WHEN...From 4 AM Monday to 10 AM PST Tuesday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.4 feet (MLLW) at 08:54 AM PST Monday, 4.4 feet at 10:11 PM PST Monday, 5.9 feet at 09:34 AM PST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-020615- /O.CON.KSGX.BH.S.0001.260202T1200Z-260203T0500Z/ Orange County Coastal Areas- 152 PM PST Sun Feb 1 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * WHAT...Breaking waves of 4 to 6 feet with sets to 7 feet on west-facing beaches will combine with higher than average tides and lead to minor tidal overflow and local beach flooding. * WHERE...Orange County Coastal Areas. * WHEN...From late tonight through Monday evening. * IMPACTS...Minor tidal overflow, beach flooding, and coastal erosion most likely during times of high tides. * ADDITIONAL DETAILS...Predicted high tides at Newport Beach: 6.4 feet (MLLW) at 08:58 AM PST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
460 WHUS46 KSGX 020526 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 926 PM PST Sun Feb 1 2026 CAZ043-021400- /O.CON.KSGX.CF.Y.0001.260202T1200Z-260203T1800Z/ /O.CON.KSGX.SU.Y.0001.260202T1200Z-260203T1800Z/ San Diego County Coastal Areas- 926 PM PST Sun Feb 1 2026 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 10 AM PST TUESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 10 AM PST TUESDAY... * WHAT...Large breaking waves of 5 to 8 feet, with local sets to 9 feet on west-facing beaches. Large breaking waves in combination with higher than average tides will lead to minor coastal flooding, most likely during morning high tides. * WHERE...San Diego County Coastal Areas. * WHEN...From 4 AM Monday to 10 AM PST Tuesday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.4 feet (MLLW) at 08:54 AM PST Monday, 4.4 feet at 10:11 PM PST Monday, 5.9 feet at 09:34 AM PST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-021400- /O.CON.KSGX.BH.S.0001.260202T1200Z-260203T0500Z/ Orange County Coastal Areas- 926 PM PST Sun Feb 1 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM PST MONDAY THROUGH MONDAY EVENING... * WHAT...Breaking waves of 4 to 6 feet with sets to 7 feet on west-facing beaches will combine with higher than average tides and lead to minor tidal overflow and local beach flooding. * WHERE...Orange County Coastal Areas. * WHEN...From late tonight through Monday evening. * IMPACTS...Minor tidal overflow, beach flooding, and coastal erosion most likely during times of high tides. * ADDITIONAL DETAILS...Predicted high tides at Newport Beach: 6.4 feet (MLLW) at 08:58 AM PST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
802 WHUS46 KSGX 020953 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 153 AM PST Mon Feb 2 2026 CAZ043-022200- /O.CON.KSGX.CF.Y.0001.260202T1200Z-260203T1800Z/ /O.CON.KSGX.SU.Y.0001.260202T1200Z-260203T1800Z/ San Diego County Coastal Areas- 153 AM PST Mon Feb 2 2026 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...Large breaking waves of 3 to 6 feet, with local sets to 8 feet. Large breaking waves, in combination with higher than average morning tides, will lead to minor coastal flooding. * WHERE...San Diego County Coastal Areas. * WHEN...through 10 AM PST Tuesday. * IMPACTS...Flooding of lots, parks, and roads with isolated road closures expected. Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.3 feet (MLLW) 08:53 AM PST today, 4.3 feet (MLLW) 10:11 PM PST tonight, and 5.9 feet at 09:34 AM PST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. && $$ CAZ552-022200- /O.CON.KSGX.BH.S.0001.260202T1200Z-260203T0500Z/ Orange County Coastal Areas- 153 AM PST Mon Feb 2 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Breaking waves of 3 to 5 feet, with local sets to 7 feet. Large breaking waves, in combination with a higher than average morning tide, will lead to minor coastal flooding. * WHERE...Orange County Coastal Areas. * WHEN...through 9 PM PST this evening. * IMPACTS...Minor tidal overflow, beach flooding, and coastal erosion most likely during high tide this morning. * ADDITIONAL DETAILS...Predicted high tides at Newport Beach: 6.4 feet (MLLW) at 08:58 AM PST today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong rip currents...elevated surf heights and minor tidal overflow are likely. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$
567 WHUS46 KSGX 022143 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 143 PM PST Mon Feb 2 2026 CAZ043-030630- /O.CON.KSGX.CF.Y.0001.000000T0000Z-260203T1800Z/ /O.CON.KSGX.SU.Y.0001.000000T0000Z-260203T1800Z/ San Diego County Coastal Areas- 143 PM PST Mon Feb 2 2026 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...Large breaking waves of 3 to 6 feet, with local sets to 8 feet. Large breaking waves, in combination with higher than average morning tides, will lead to minor coastal flooding. * WHERE...San Diego County Coastal Areas. * WHEN...Through 10 AM PST Tuesday. * IMPACTS...Flooding of lots, parks, and roads with isolated road closures expected. Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Predicted high tides at La Jolla: 4.4 feet (MLLW) 10:11 PM PST tonight, and 5.9 feet at 09:34 AM PST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-030500- /O.CON.KSGX.BH.S.0001.000000T0000Z-260203T0500Z/ Orange County Coastal Areas- 143 PM PST Mon Feb 2 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Breaking waves of 3 to 6 feet, with local sets to 7 feet. * WHERE...Orange County Coastal Areas. * WHEN...Through 9 PM PST this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
146 WHUS46 KSGX 030434 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 834 PM PST Mon Feb 2 2026 CAZ043-031415- /O.CAN.KSGX.SU.Y.0001.000000T0000Z-260203T1800Z/ /O.CON.KSGX.CF.Y.0001.000000T0000Z-260203T1800Z/ San Diego County Coastal Areas- 834 PM PST Mon Feb 2 2026 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... ...HIGH SURF ADVISORY IS CANCELLED... * WHAT...Breaking waves 4 to 6 feet, in combination with higher than average morning tides, will lead to minor coastal flooding. * WHERE...San Diego County Coastal Areas. * WHEN...Until 10 AM PST Tuesday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Predicted high tides at La Jolla: 4.4 feet (MLLW) 10:11 PM PST tonight, and 5.9 feet at 09:34 AM PST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ CAZ552-030545- /O.EXP.KSGX.BH.S.0001.000000T0000Z-260203T0500Z/ Orange County Coastal Areas- 834 PM PST Mon Feb 2 2026 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM PST THIS EVENING... The risk for minor tidal overflow has ended as tides decrease tonight and Tuesday. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 31, 9:44 PM PST, 3 hours 32 minutes earlier.
Area forecast discussion, Jan 31, 9:44 PM PST, 3 hours 32 minutes before
Area Forecast Discussion...CORRECTED National Weather Service San Diego CA 944 PM PST Sat Jan 31 2026 .SYNOPSIS... Temperatures peak today with a slight cooling for Sunday and Monday. Patchy dense fog is possible over the coastal waters and along the immediate coast Sunday night into Monday. Warmer conditions return for the middle to end of next week with additional periods of Santa Ana winds. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Update: There is little to no change in the forecast. Models still show the strong ridge overhead beginning to weaken with more influence from troughing upstream going into the early part of next week, which will allow for temperatures to be on a gradual cooldown through then and values returning closer to where they should be for this time of year. There are some of the deterministic models suggesting a possible upper level low impacting the area towards the end of next week. The marine layer shall remain non-existent through at least Monday morning as weak offshore winds still remain in place, although these winds are also beginning to weaken as the ridge breaks down. There will be a return to mild Santa Ana conditions beginning Wednesday, but at this time, winds look to remain below criteria. Previous discussion submitted at 1106: Widespread clear skies are being observed across the area, with locally gusty easterly winds on coastal mountain foothills and below passes. Winds will continue to weaken through the afternoon, with high temperatures today expected to peak at 15 to 20 degrees above average for inland valleys and about 10 degrees above average for the coast, deserts, and mountains. A few degrees of cooling is expected on Sunday for the coast and valleys, with more widespread cooling into Monday. Even with the aforementioned cooling, highs Sunday and Monday will remain above average for this time of year. Onshore flow will return for Sunday into Monday as a weak shortwave trough moves through Southern California. In addition to the slightly cooler conditions, the marine layer will begin to rebuild. Local high resolution guidance is indicating a coastal eddy will develop Sunday night into Monday morning, which will increase the chances of coastal low clouds and fog developing. The marine layer is expected to remain fairly shallow with low clouds and fog staying over the waters and within a few miles of the coast. Areas of dense fog are possible. By Tuesday, all global ensemble guidance indicates a ridge of high pressure will rebuild over the US West Coast. The upper level ridge is expected to remain over the western United States through the end of next week. This will bring another period of warm and dry weather to Southern California. NBM chances for highs exceeding 85 degrees are currently highest on Wednesday at 60 to 70 percent for the valleys, locally up to 90 percent for portions of the Inland Empire and inland Orange County. Chances go down Thursday, due to some models indicating a slightly eastward shift of the ridge axis, but remain a 50 to 60 percent chance of exceedance. The absence of marine layer influence for the middle to end of the week will allow coastal high temperatures to rise as well. With the upper level ridge in place over the West Coast, a surface high is expected to form over the Great Basin for the middle to end of the week. This will bring another period of Santa Ana winds. The CW3E West-WRF ensemble guidance has a 60 to 80 percent chance of a weak to moderate wind event with a 20 percent chance of a moderate to strong wind event. Current guidance indicates locations more prone to easterly/northeasterly winds will be more impacted than areas more prone to northerly winds. && .AVIATION... 010400...VFR conditions expected through the TAF period with high clouds AOA 20k ft beginning to fill in after 13Z. Breezy northeasterly winds have decreased in the mountain passes, foothills and adjacent valleys, with gusts of 15-20 kts expected through 00Z. && .MARINE... No hazardous marine conditions are expected through Wednesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && UPDATE...Stewey PUBLIC...CO AVIATION/MARINE...Villafane
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 1:16 AM PST | Coastal Flood Advisory | SGX | San Diego | 57 hr |
| Feb 1, 1:16 AM PST | High Surf Advisory | SGX | San Diego | 43 hr |
Nearby
Beach Hazards Statements in California, 2026Every beach hazards statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.